Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Irritation and itching in labia lips and vaginal hole after using super tampons. Is this due to tampon ?

Hello. This month when I got my period I went and bought super tampons and a different brand too. I have never used super tampons before anyway I noticed my labia lips and my vaginal hole were getting a little irritated and itchy but I ignored it because it wasn t that bad or too severe looking. Then yesterday my period ends and I have sex with my boyfriend [using a condom of course]. I came home and went to bed. Then in the morning my lips are super itchy and I just rubbed it a little and now my labia lips are very swollen, like huge and they re sore. Could this be because of the tampon ?
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  1777
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
As you have described that symptoms of itchiness and swelling were more after using tampons thus it is obvious that they could be due to them.
This may be an allergic response to some allergen in the tampon.
Please discontinue its use and observe for a few days.
You can take an antihistaminic as well.
If the symptoms are over after discontinuing the use of the tampons then the cause is very obvious.
If it does not then you need to consult your gynaecologist.
Also as a precaution avoid sexual contact for the time the symptoms are not relieved as it may aggravate the symptoms.

Thanks and take care
Dr Shailja P Wahal
Answered: Mon, 19 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor